Patient Comments: West Syndrome - Experience

Question:

Please share your experience with West syndrome. It may help others. Submit Your Comment

Comment from: Gigi, 0-2 Female (Caregiver) Published: September 04

We are on day 4 of ACTH (adrenocorticotropic hormone) and Sabril injections given for West syndrome, 2 times daily 12 hours apart. They were started after infantile spasms and seem to already be working. Our baby has been seen by 10 specialists and has had several MRIs. A very small portion of her cerebral cortex has “died” and will be surgically removed if necessary. We have been told that it will actually regrow because she is so young. The medicines will be given for 6 months after which time they will taper off and see if the spasms return.

Comment from: Rory’s mom, 0-2 Male (Caregiver) Published: October 08

My son was diagnosed with West syndrome at 5 months on my 30th birthday. I saw his first seizure and I knew right away that it was a seizure, which helped out a lot with early detection! He was rushed to the doctors, then to the emergency room, got an emergency EEG and he was diagnosed with West syndrome. He was first treated with vitamin B6 shots, and they did nothing. Then I was taught how to give a shot of ACTH to an infant twice a day, and that failed. Then he was given Sabril with Topamax that stopped all seizures, but now he has speech delay and eyesight issues at 2 years of age.

Comment from: Grammy, 0-2 Female (Caregiver) Published: July 17

My grandbaby is on prednisolone for West syndrome for 2 weeks now, and has had 2 more seizures since being on it.

Comment from: Isaac, 3-6 Male (Caregiver) Published: June 18

My child started with West syndrome from a baby and still has it dreadful to this day. He is blind and also has global development delay, he is unable to sit or feed himself. As he grows his fits are a lot worse and last longer. I am thankful though that he now has no medication and he is a lot better as the medication I felt was killing my child.

QUESTION

If you have had a seizure, it means you have epilepsy. See Answer